Doctor insights on:
Chills Swollen Feet
Differential: The differential diagnosis for these symptoms can vary from venous stasis to infection to charcot arthropathy. Many systemic problems (congestive heart failure, kidney failure, liver disease, etc) can also cause swelling the lower extremities. I recommend an evaluation by your primary care physician. ...Read more
See your doctor: Swollen feet may be caused by several conditions, such as, heart disease, varicose veins, poor circulation, etc. Have a thorough exam. Swelling may be reduced by keeping your legs elevated, support stockings, and medications. Discuss the treatment options with your doctor. ...Read more
Elevate feet see doc: If the unexplained swelling lasts for more than a few days or is worsening it is a good idea to see your primary care doctor or an internist. Swelling of the legs is usually due to fluid retention. Caused by (heart, kidney, liver, high BP salt intake etc) needs to be sorted out by primary care doc/internist. Unilateral (one side) maybe due to a blood clot, muscle or tendon injury or arthritis. ...Read more
Edema: Swelling of your feet and ankles are likely due to excess fluid trapped in your tissues, called edema. It has many potential causes, including medications (calcium channel blockers, etc), venous insufficiency, arthritis, heart failure, liver disease or kidney disease. It would be a good idea to see a doctor for evaluation. ...Read more
Find the cause 1st: There may be many treatments for swollen feet. However, the more important question is why they are swollen. I would recommend that you be seen by an orthopedic foot and ankle surgeon if your primary care physician cannot find the cause of the swollen ankles. One in your area can be found at www. Aofas. Org. ...Read more
If there is persistant swelling, it needs to be checked out.
I would not want to speculate on all the causes. Renal concerns, vascular problems, allergies and autoimmune/hematologic and cardiac conditions have to be considered if it is persistant.
So it is best to see a pediatrician. ...Read more
Probably not.: Swollen feet have many causes. Did you sustain an injury? Do you have lower extremity circulatory problems? Do you have congestive heart failure? All these conditions, and more, can cause swelling in the lower extremities. Although aspirin is somewhat of an anti-inflammatory medication, it usually does not treat overt swelling. You should seek professional help for diagnosis and treatment. ...Read more
See your doctor: Seriously swollen feet and ankles can be related to underlying medical problems with your heart, liver or kidney. Once your evaluated you can move forward with treatment which might include diuretics or support stockings. ...Read more
Wouldn't think so: But heat can be a vasodilator which can cause swelling. ...Read more
See a doctor: You may require prescription antibiotics to get rid of the infection, or a procedure to drain the infected area. Please see a doctor in person for evaluation and treatment. ...Read more
Idle Traveling.: By traveling, I assume you are speaking of plane, bus or automobile type traveling. Having cleared that up, your problem is a lot more common than you would expect. Prolonged sitting with minimal leg muscle contraction can facilitate the swelling. The lowered heart and respiratory rates can add also contribute to a diminished and/or weaker return of blood up your legs. Hello swollen feet. ...Read more
I have recently been off the medication amlodipline, which has then caused reaction of swollen feet. What should I do?
Water retention?: Though amlodipine is not a diuretic, its effect on systolic blood pressure makes blood flow through the heart more efficient. By stopping it and not using anything else, you may be causing a backup which eventually shows up as water retention and swollen feet. See you physician. ...Read more
How long would you have to be taking a medicine to know if it is the cause for swollen feet/ankles? One side is worse than the other.
Depends: Some medications will cause an immediate same day reaction or allergic response. Others may not cause swelling at all. It depends on the specific medication and your personal medical history. Check in for a follow up with your prescribing doctor or a virtual consult if you are concerned. Best wishes! ...Read more